Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 20, NWS New York, NY

July 1, 2012Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2012, 3:36 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It was in force for 39 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 3:36 PM EDT (19:36 UTC)
Expired
Jul 1, 2012, 4:15 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT

The radar

The Brookhaven radar (KOKX), 62 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:40 PM EDTHAIL 0.75North Madison, CT
Jul 1, 3:59 PM EDTHAIL 1.75Essex, CT
Jul 1, 4:00 PM EDTHAIL 0.75Killingworth, CT
Jul 1, 4:05 PM EDTHAIL 2Clinton, CT
Jul 1, 4:09 PM EDTHAIL 0.75Ivoryton, CT
Jul 1, 4:10 PM EDTHAIL 1.5Westbrook, CT
Jul 1, 4:11 PM EDTHAIL 0.75Westbrook, CT
Jul 1, 4:15 PM EDTHAIL 0.75Saybrook Manor, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:35 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WUUS51 KOKX 011936
SVROKX
CTC007-009-011-012015-
/O.NEW.KOKX.SV.W.0020.120701T1936Z-120701T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
336 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
  EASTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
  SOUTHWESTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 415 PM EDT...

* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MERIDEN TO WALLINGFORD TO NORTH
  BRANDFORD...OR ALONG A LINE EXTENDING FROM MERIDEN TO
  WALLINGFORD...AND MOVING SOUTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DURHAM...GUILFORD...NORTH MADISON...KILLINGWORTH...CLINTON...EAST
  HADDAM...WESTBROOK...CHESTER...OLD SAYBROOK AND OLD LYME

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4130 7216 4132 7219 4128 7220 4129 7224
      4127 7232 4125 7235 4127 7245 4125 7247
      4126 7248 4125 7256 4127 7262 4125 7269
      4132 7285 4157 7285 4157 7283 4156 7282
      4159 7275 4132 7216
TIME...MOT...LOC 1936Z 302DEG 34KT 4151 7274 4144 7271
          4136 7272

$$

MALOIT
1 follow-up statement
404 
WWUS51 KOKX 012005
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
405 PM EDT SUN JUL 1 2012

CTC009-012014-
/O.CAN.KOKX.SV.W.0020.000000T0000Z-120701T2015Z/
NEW HAVEN CT-
405 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NEW HAVEN COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4130 7216 4132 7219 4128 7220 4129 7224
      4127 7232 4125 7235 4127 7240 4127 7245
      4125 7247 4126 7248 4126 7254 4132 7258
      4133 7261 4138 7261 4144 7265 4142 7275
      4159 7275 4132 7217
TIME...MOT...LOC 2004Z 302DEG 34KT 4137 7244 4130 7241
          4122 7242

$$

CTC007-011-012015-
/O.CON.KOKX.SV.W.0020.000000T0000Z-120701T2015Z/
NEW LONDON CT-MIDDLESEX CT-
405 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MIDDLESEX AND SOUTHWESTERN NEW LONDON COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HEN EGG 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM CHESTER TO WESTBROOK...OR 
ALONG A LINE EXTENDING FROM CHESTER TO OLD SAYBROOK TO 
CLINTON...MOVING SOUTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ESSEX...FENWICK...OLD LYME AND NIANTIC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED IN CHESHIRE  WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4130 7216 4132 7219 4128 7220 4129 7224
      4127 7232 4125 7235 4127 7240 4127 7245
      4125 7247 4126 7248 4126 7254 4132 7258
      4133 7261 4138 7261 4144 7265 4142 7275
      4159 7275 4132 7217
TIME...MOT...LOC 2004Z 302DEG 34KT 4137 7244 4130 7241
          4122 7242

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:57 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 1, 1:57 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN JUL 1 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN NEARBY TODAY...THEN PASS TO THE
SOUTHEAST THIS EVENING. WEAK HIGH PRESSURE BUILDS MONDAY THROUGH
TUESDAY. A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TUESDAY
NIGHT AND LIFT THROUGH WEDNESDAY MORNING...FOLLOWED BY A COLD
FRONT LATE WEDNESDAY INTO THURSDAY MORNING. WEAK HIGH PRESSURE
WILL THEN BUILDS IN THROUGH FRIDAY NIGHT. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTH ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
TO INCLUDE ENHANCED WORDING WITH DAMAGING WINDS THE PRIMARY THREAT.
WITH THE SCATTERED NATURE OF THE STORMS KEPT POPS AT CHANCE.

DEW POINTS REMAINING IN THE MID 60S AND UPDATED THROUGH THIS
AFTERNOON WITH HIGHER DEW POINTS. OTHERWISE REMAINDER OF THE
FORECAST ON TRACK.

MID/UPPER LEVEL TROUGH OVER THE NORTHEAST WILL AMPLIFY SOMEWHAT
TODAY...WITH GRADUAL LOWERING HEIGHTS THE RESULT.

SURFACE INSTABILITY INCREASES THIS AFTERNOON DUE TO SFC HEATING
AND COOLING ALOFT. ALSO HAVE A VORT MAX APPROACHING THIS
AFTERNOON AND THE SURFACE BOUNDARY IN THE VICINITY. THE
COMBINATION WILL BE ENOUGH FOR THE CHANCE OF ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO
THIS EVENING.

STORMS HAVE BEGUN TO DEVELOP AROUND 17Z ACROSS THE LOWER HUDSON
VALLEY INTO CONNECTICUT.

FLOW MORE SOUTHWEST TO SOUTH AND DEW POINTS HAVE REMAINED IN THE
LOWER TO MID 60S. DO NOT SEE MUCH IN THE WAY OF DEW POINTS MIXING
OUT THIS AFTERNOON AND RAISED THE DEW POINTS THROUGH THIS
AFTERNOON A COUPLE OF DEGREES. THIS HAS RESULTED IN HEAT INDICES
IN THE NYC METRO REACHING INTO THE MID AND UPPER 90S THIS
AFTERNOON...SO WILL KEEP THE HEAT ADVISORY IN PLACE.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE OCEAN BEACHES
TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
ANY EVENING SHOWERS/TSTMS WILL GIVE WAY TO CLEARING AS DIURNALLY
DRIVEN INSTABILITY WANES.

UPPER JET AND TROUGH AXIS PUSHES EAST...SENDING THE WEAK SFC FRONT
EAST OF THE AREA. WEAK SFC HIGH PRESSURE BUILDS FROM THE
NORTHWEST...RESULTING IN A DRYING NW LOW LEVEL FLOW.

THIS SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES TONIGHT AND
MONDAY. HOWEVER...STILL ANTICIPATE TEMPS A FEW DEGREES ABOVE
NORMAL. FOLLOWED A MOS BLEND THIS TIME FRAME.

DURING THE DAY MONDAY...MARGINAL INSTABILITY IN PLACE AS BOUNDARY
LAYER HEATS UP. COOLER TEMPS ALOFT COURTESY OF MID/UPPER LEVEL
TROUGH. AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN IN THE FCST
AS H7-H5 VORTICITY ADVECTION MOVES THROUGH...POSSIBLY PROVIDING
ENOUGH LIFT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING BUILDS IN MON NIGHT-TUE NIGHT...KEEPING CONDITIONS
BASICALLY DRY...THOUGH DO HAVE SLIGHT CHANCE POP LATE TUE NIGHT
AHEAD OF AN APPROACHING WARM FRONT.

A NORTHERN STREAM SHORTWAVE APPROACHES WED MORNING...THEN PUSHES
THROUGH WED AFTERNOON/EVENING...WITH CHANCE POPS FOR SHRA/TSTMS
WITH ITS PASSAGE. RIDGING THEN BUILDS BACK IN ALOFT FROM LATE
WED NIGHT THROUGH FRI NIGHT...WITH DRY BUT INCREASINGLY WARM
CONDITIONS ACROSS THE REGION. ANOTHER NORTHERN STREAM SHORTWAVE
APPROACHES SATURDAY...WITH SLIGHT CHANCE POPS AHEAD OF IT.

TEMPS SHOULD BE ABOUT 5 DEGREES ABOVE NORMAL. DEWPOINTS IN THE
UPPER 50S WILL KEEP HEAT INDICES AT OR BELOW AIR TEMPERATURES.

FROM TUE NIGHT-SAT...BLENDED PREVIOUS FCST WITH MOSGUIDE BIAS
CORRECTED GRIDS...WITH TEMPS CONTINUING TO RUN A FEW DEGREES
ABOVE NORMAL. DEWPOINTS SHOULD REMAIN RELATIVELY LOW...SO HEAT
INDICES SHOULD NOT GET MUCH ABOVE AIR TEMPERATURES UNTIL MAYBE SAT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR THROUGH THE TAF PERIOD. THE ONLY EXCEPTION WOULD BE IN ANY
SHRA/TSRA THAT DEVELOP WITHIN THE REGION AND THE RESULTING VSBY
REDUCTION IF THEY ARE HEAVY. HOWEVER...ONLY EXPECTING SCT COVERAGE
THIS AFTERNOON MAINLY BETWEEN 19-23Z WITH THE FRONTAL BOUNDARY
MOVING WITHIN THE REGION AND THEREFORE LEFT AS VCTS IN TAFS. QUICK
AMENDMENTS WITH TEMPOS OF TSRA MAY BE NECESSARY IF COVERAGE
INCREASES OF CELLS ON RADAR. ALSO...WITHIN SOME THUNDERSTORMS...GUSTY
WINDS AND HAIL WILL BE POSSIBLE.

THIS IS ALSO MAKING WIND FORECASTS MORE UNCERTAIN THIS AFTERNOON
WITH VARIANCE OF ABOUT 30 DEGREES AT TIMES. EAST OF THE
BOUNDARY...SEA BREEZES ARE LIKELY WITH MORE SOUTHERLY WINDS. TO
THE WEST OF IT...MORE OF A SW-W FLOW IS LIKELY. SUSTAINED WINDS
MAINLY LESS THAN 10 KTS...INCREASING TO 10-15 KT THIS AFTERNOON.
GUSTS BETWEEN 15 AND 20 KT ARE EXPECTED THIS AFTERNOON BUT
FREQUENCY COULD BE MORE INTERMITTENT.

TONIGHT...EXPECT ANY SHRA/TSRA TO DIMINISH WITH VFR CONDITIONS
AS WELL AS LIGHT WINDS.

OUTLOOK FOR 18Z MON THROUGH FRI...
.MON-MON NIGHT...MOSTLY VFR. SLIGHT CHANCE OF AN AFTERNOON/EARLY
EVENING SHOWER OR TSTM.
.TUE...VFR. CHANCE OF A LATE DAY TSTM.
.TUES NIGHT-WED...CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.WED NIGHT-THU...MOSTLY VFR. SLIGHT CHANCE OF A SHOWER OR TSTM.
.FRI...MAINLY VFR.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
GRIDS FOR THE WATCH.

NO CHANGES TO THE WINDS AND SEAS AT THIS TIME.

WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS THROUGH
THURSDAY...WITH WINDS AT OR BELOW 10 KT THROUGH THE PERIOD. THE
ONLY EXCEPTION WILL BE THE STRONGER LATE DAY/EVENING SEA BREEZES
THAT DEVELOP. IN ADDITION...ANY THUNDERSTORMS THAT MOVE ACROSS THE
AREA WATERS MAY PRODUCE BRIEF PERIODS OF SMALL CRAFT CONDITIONS.

&&

.HYDROLOGY...
MAINLY DRY WITH SCATTERED TO ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS TODAY AND AGAIN MONDAY. EXPECTED TOTAL BASIN
AVERAGE RAINFALL REMAINS LESS THEN 1/10 INCH. HOWEVER...LOCALIZED
HEAVY RAIN IS A POSSIBILITY WITH ANY THUNDERSTORMS THAT DO DEVELOP
AS PW WILL BE NEAR 1.3 INCHES TODAY. THE ATMOSPHERE WILL BE
SLIGHTLY DRIER MONDAY. AS SUCH...ANY HEAVY DOWNPOURS ARE LESS
LIKELY.

NO SIGNIFICANT RAINFALL IS EXPECTED MONDAY NIGHT-TUESDAY NIGHT.
THERE IS THE POTENTIAL FOR TSTMS ON WEDNESDAY. BASIN AVERAGE QPF
LIKELY WILL BE LESS THAN A 1/2 AN INCH...WITH LOCALIZED HEAVIER
RAINFALL POSSIBLE UNDER ANY STRONGER CONVECTION.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES ARE INCREASING WITH THE APPROACH OF THE
FULL MOON ON TUESDAY. WILL HAVE TO MONITOR EVENING HIGH TIDES OVER
THE NEXT FEW DAYS FOR THE POSSIBILITY OF LOCALIZED MINOR COASTAL
FLOODING.

&&

.CLIMATE...
FORECAST AND RECORD HIGH TEMPS FOR TODAY JULY 1...

LOCATION..........FORECAST HIGH...RECORD HIGH...YEAR
CENTRAL PARK NY.........94............100.......1901
LAGUARDIA NY............98.............97.......1964
KENNEDY NY..............92............102.......1963
NEWARK NJ...............97............100.......1963
ISLIP NY................91.............87.......2001
BRIDGEPORT CT...........90.............95.......1963

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...PW
NEAR TERM...MET
SHORT TERM...PW
LONG TERM...PW
AVIATION...JM
MARINE...MET
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 1, 1:38 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SUN JUL 1 2012

NYZ072>074-176-021000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
138 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-021000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
138 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-021000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 1, 3:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             NANUET                  41.10N  74.02W
07/01/2012  E1.00 INCH       ROCKLAND           NY   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:16 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             WOLCOTT                 41.61N  72.98W
07/01/2012  E1.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:19 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             WATERBURY               41.56N  73.04W
07/01/2012  E1.00 INCH       NEW HAVEN          CT   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:21 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             SPRING VALLEY           41.11N  74.05W
07/01/2012  E1.00 INCH       ROCKLAND           NY   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:26 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
326 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             WATERBURY               41.56N  73.04W
07/01/2012  E0.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
333 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             WALLINGFORD             41.45N  72.82W
07/01/2012  E1.00 INCH       NEW HAVEN          CT   TRAINED SPOTTER

&&

TFM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:42 PM EDTSpecial Weather StatementOKX63 min
Jul 1, 2:54 PM EDTSpecial Weather StatementOKX51 min
Jul 1, 2:55 PM EDTSpecial Weather StatementOKX35 min
Jul 1, 3:01 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region44 min
Jul 1, 3:25 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region50 min
Jul 1, 4:08 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region37 min
Jul 1, 4:17 PM EDTSpecial Weather StatementOKX28 min
Jul 1, 4:28 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region17 min
Jul 1, 5:25 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region24 min
Jul 1, 5:27 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region48 min
Jul 1, 5:51 PM EDTSpecial Weather StatementOKX24 min
Jul 1, 6:01 PM EDTSpecial Weather StatementOKX29 min
Jul 1, 6:04 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region41 min
Jul 1, 6:16 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region44 min
Jul 1, 6:23 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region52 min
Jul 1, 7:03 PM EDTSpecial Weather StatementOKX42 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.